MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. FOLEY CATHETER, 400 SERIES 8 FR; CATHETER, UPPER URINARY TRACT

DEROYAL INDUSTRIES, INC. FOLEY CATHETER, 400 SERIES 8 FR; CATHETER, UPPER URINARY TRACT
Model Number 81-080408
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility reported, "the foley is tested, works, placed in patient and then no longer works".Deroyal industries requested return of the device but it has not yet been received.A supplier corrective action request (scar) has been sent to the supplier.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report when additional information becomes available.
 
Event or Problem Description
A user facility reported, "the foley is tested, works, placed in patient and then no longer works".
 
Additional Manufacturer Narrative
A user facility reported, "the foley is tested, works, placed in patient and then no longer works".Deroyal industries requested return of the device and received it 2/20/2025.Deroyal industries tested several foley devices found that when issues with resistance were occurring it was often found that the cables were not correctly attached to the pin causes performance issues.It was also noted in testing that bending of the cable can cause performance issues.It was confirmed that after bending the cables, all cable with performance issues was found to have the cable separated from the pin.It was noted that each of the wire sets is 100% inspected and fully detected within the manufacturing and inspection processes.Because the wire is very delicate, if it is not handled correctly, it can become detached from the pin.Following the wire set manufacturing and 100% inspection, the wire set is sent to the supplier, spectrum plastics, to have the foley molded around it.There is a chance that this malfunction could occur during spectrum's molding process, however that has not been confirmed.Inventory from 3 different lots were inspected.All (b)(6) eaches were found to be within specification and acceptable.A complaint to sales ratio was conducted over the past two years and found to be (b)(4)%.A supplier corrective action request (scar) has been sent to the supplier.Spectrum reviewed manufacturing processes, inspections, work instructions, and line clearances.All were found to be acceptable and within specifications.No issues could be identified within manufacturing.Root cause: while the malfunction was able to be repeated, no issues could be found within manufacturing and therefore the cause of the malfunction was unable to be determined.Potential root cause: manufacturing of the wire sets is 100% inspected for performance prior to shipping to the supplier.With that information and the fact that the pin is delicate in nature, there is a potential that a separation between the pin and cable is occurring during the suppliers molding of the foley onto the wire set.Corrective and preventive actions: because the root cause could not be determined, no corrective or preventive actions have been taken.Deroyal will continue to monitor for trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
FOLEY CATHETER, 400 SERIES 8 FR
Common Device Name
CATHETER, UPPER URINARY TRACT
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell TN 37825
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key21425966
Report Number2320762-2025-00001
Device Sequence Number12703621
Product Code EYC
UDI-Device Identifier00749756045803
UDI-Public00749756045803
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K041416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81-080408
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown